Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
133 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Taking Metformin and Asmita for PCOS. Have nausea, diarrhea, stomach cramps, fainting, coughing. Advice?

Hi i m having PCos and under metformin and asmita medication. i m taking 500mg 3 times a day. I having below changes. Newsea,diarrhea,stomach cramps,fainting and coughing badly. I took chest xray for cough problem, doctor told me there is no infection in lungs or upper respiratory system. But i started coughing badly. could you please advice.
Mon, 5 Aug 2013
Report Abuse
General & Family Physician 's  Response
Hello Good Evening,

As you have PCOS, so you should have brief knowledge about it:

PCOS (Polycystic ovary syndrome) produces symptoms in approximately 5% to 10% of women of reproductive age (12–45 years old). It is thought to be one of the leading causes of female sub-fertility and the most frequent endocrine problem in women of reproductive age.

The principal features are anovulation, resulting in irregular menstruation, amenorrhoea, ovulation-related infertility, and polycystic ovaries; excessive amounts or effects of androgenic (masculinizing) hormones, resulting in acne and hirsutism; and insulin resistance, often associated with obesity, Type 2 diabetes, and high cholesterol levels.

You are Asmita (OCP) and Metformin, which have following side effects:

Asmita:
Nausea, stomach upset, skin rash, acute toxicity, Oedema, hypertension, dizziness, headache, thromboembolism, cholestatic jaundice, nausea, vomiting, disturbance of menstrual cycle, fluid retention, discomfort in breast, weight gain/loss, increased appetite, increased tendency for vag candidiasis, mental depression, alteration in libido.

Metformin:
Nausea, Loss of appetite, Diarrhea, Increased abdominal gas, A metallic taste.

So most of your symptoms due to side effects of medications and dry cough can also be due to side effect or can be allergic, so consult with your gynecologist/GP about side effects.

Regards,

Dr. Naresh Jain.
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Pavan Kumar Gupta's  Response
Hello,
The most common side effects of METFORMIN are nausea,diarrhoea,stomach cramps etc.However in some cases METFORMIN can cause flu like symptoms like nasal congestion and chronic dry cough.
You should discuss about it with your treating doctor.
You may stop the metformin now and then start using it again after a gap of few weeks but with reduced doses in the beginning.
If cough goes away,it will prove that metformin was the culprit for cough but if it persists ,then there is some other reason for the cough.
Low dose of metformin would help in taking care of gastrointestinal symptoms.
Thanks
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Whooping cough


Taking Metformin and Asmita for PCOS. Have nausea, diarrhea, stomach cramps, fainting, coughing. Advice?

Hello Good Evening, As you have PCOS, so you should have brief knowledge about it: PCOS (Polycystic ovary syndrome) produces symptoms in approximately 5% to 10% of women of reproductive age (12–45 years old). It is thought to be one of the leading causes of female sub-fertility and the most frequent endocrine problem in women of reproductive age. The principal features are anovulation, resulting in irregular menstruation, amenorrhoea, ovulation-related infertility, and polycystic ovaries; excessive amounts or effects of androgenic (masculinizing) hormones, resulting in acne and hirsutism; and insulin resistance, often associated with obesity, Type 2 diabetes, and high cholesterol levels. You are Asmita (OCP) and Metformin, which have following side effects: Asmita: Nausea, stomach upset, skin rash, acute toxicity, Oedema, hypertension, dizziness, headache, thromboembolism, cholestatic jaundice, nausea, vomiting, disturbance of menstrual cycle, fluid retention, discomfort in breast, weight gain/loss, increased appetite, increased tendency for vag candidiasis, mental depression, alteration in libido. Metformin: Nausea, Loss of appetite, Diarrhea, Increased abdominal gas, A metallic taste. So most of your symptoms due to side effects of medications and dry cough can also be due to side effect or can be allergic, so consult with your gynecologist/GP about side effects. Regards, Dr. Naresh Jain.